Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 39, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 21, 1996, 8:33 PM CDT for Crawford County, Lawrence County, Richland County, Illinois. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 21, 1996, 8:33 PM CDT (01:33 UTC)
- Expired
- Apr 21, 1996, 9:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Crawford County, IL, Lawrence County, IL, Richland County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 8:35 PM CDT | Thunderstorm Wind | Berryville, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2648 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 220136 SVRSPI ILC033-101-159-220230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 833 PM CDT SUN APR 21 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 930 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST ILLINOIS ...CRAWFORD COUNTY...NORTHWESTERN LAWRENCE COUNTY ...RICHLAND COUNTY AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES EAST OF OLNEY. THIS STORM WAS MOVING TO THE NORTHEAST AT 35 MPH. AREAS AFFECTED BY THIS STORM WILL BE NORTHEAST RICHLAND COUNTY...AND THE TOWNS OF CHAUNCEY...HARDINVILLE...OBLONG AND ROBINSON. THIS IS A DANGEROUS STORM. TAKE COVER IMMEDIATELY. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. $$ MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:13 PM CDT, 6 hours 20 minutes earlier.
Area forecast discussion, Apr 21, 2:13 PM CDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 211 PM CDT SUN APR 21 1996 AS OF 18Z...TEMPS WERE IN THE LOW TO MID 60S WITH CI ACROSS WRN PTNS OF CWA. WINDS CONTINUED FROM THE E TO SE AS RIDGE IS SLOW TO MOVE OUT OF AREA. 12Z MODEL RUNS STILL INDICATING AN AREA OF LOW PRESS OVR TX DEEPENING AND MOVG TO THE NE. THE LOW SHOULD BE OVR NC IL BY 12Z MON. MOISTURE AND DYNAMICS SLOW TO RETURN TO IL WITH 50+ DEWPTS ACROSS EXTREME SRN IL ALONG WF. EXPECT WF TO MOV INTO C IL BY 06Z WITH RW AND TRW DEVLPG ALONG AND AHEAD OF WF...SO BELIEVE PCPN WILL NOT MOV INTO AREA TIL AFT 03Z TONIGHT. GRIDDED DATA SHOWG STRONG THETA-E RIDGE MOVG INTO C IL OVERNIGHT WITH GRADIENT VECTOR OPPOSITE OF STRONG LLJ AT 850...SO THERE IS THE POSSIBILITY OF TRAINING ECHOES ACROSS AREA OVERNIGHT. CIN RVR FCST CENTER HAS ASKED FOR 48 HOUR QPF DUE TO THIS POSSIBILITY. AS FOR TEMPS OVERNIGHT...BELIEVE LOWS WILL BE IN THE LOW TO MID 50S ...AS CF S|HOULD NOT BEGIN TO MOV THRU AREA TIL AROUND 12Z. AS FOR HIGHS TOMORROW...WITH THE CLD CVR AND PCPN TEMPS WILL ONLY RISE INTO THE UPPER 50S TO LOW 60S. PIA 53/59 +5 SPI 54/59 +5 DEC 53/58 +6 CMI 53/60 +7 BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:50 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 40 min |
| Apr 21, 8:20 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.